MAUDE Adverse Event Report: SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for evaluation.The system has no system or data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error messages and event codes should the system be outside of acceptable limits.Customers can also utilize the burn paper to confirm the system laser is providing correct pattern and coverage.The customer performed a burn paper test and had provided the results for review.The test results showed proper laser pattern and coverage.According to the clear + brilliant laser system operator manual, swelling is an expected response to clear + brilliant treatment.Mild to moderate edema (swelling) typically develops immediately after treatment and diminishes or resolves within 12 to 24 hours after treatment.A small degree of swelling may last longer in some cases.According to the clear + brilliant laser system operator manual, darkening of skin (discoloration) is a known complication of clear + brilliant treatment.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypo-pigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with clear + brilliant laser treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, swelling is an expected response and darkening of skin is a known complication of clear + brilliant treatment.No corrective action is necessary at this time.
 
Event or Problem Description
A user facility reported that a patient experienced swollen fat pads under her left eye and face with more tanned skin, following a clear+brilliant treatment.This was the second treatment of three treatments.See related reports for subsequent treatments for the same patient.The patient did not receive clear+brillant treatment in the same symptom area within 90 days.It was reported they received botox and viva treatments several times in their past history.It is unknown when the symptoms were noticed on this event and it's unknown if there was any secondary intervention given at the time.Multiple pictures were reviewed by the medical reviewer.In comparing some pictures dated approximately two years and six months before the procedure to pictures dated two months after this treatment, show that the patient's face is erythematous, but no other apparent difference is visible around eyes.Mild edema is visible around eyes in different angles.However, a picture dated one month before this treatment showed mild edema and surface irregularity.There are other pictures with no date comparing patient's face.Edema is visible under the eye on both sides.The treatment level for this event is unknown and its unknown if any system errors occurred.See related report numbers for same patient (different dates): 3011423170-2024-00185, 3011423170-2024-00186.
 
Additional Manufacturer Narrative
Correction: h10.Related report numbers were missing the report numbers from the initial report.
 
Additional Manufacturer Narrative
Correction: h10.Previous correction report incorrectly listed report number 3011423170-2024-00187 in related report numbers.The correct related report is 3011423170-2024-00186.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19727370
Report Number3011423170-2024-00187
Device Sequence Number8130648
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/22/2024
07/22/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/23/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale